Proton-pump Inhibitors

Proton pump inhibitors (PPIs) are drugs that are used to reduce the amount of acid produced by the stomach lining. They are used in the treatment of heartburn or gastroesophageal reflux disease (GERD), gastric ulcers, and to prevent damage to the lower esophagus. Omeprazole, Lansoprazole, Rabeprazole, and Pantoprazole are some of the commonly used drugs of this group.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Are bloating sensation, indigestion, and frequent use of toilet linked to prolonged PPI use?

Query: Hello doctor, I have taken tablets of Pantoprazole 20 mg for the last ten years to control GERD. Now, I am suffering from a frequent toilet, bloating sensation, gas, indigestion, and headaches. In addition, there seems to be a low level of stomach acid, creating issues due to the prolonged use of PP...  Read Full »


Dr. Penchilaprasad Kandikattu

Answer: Hi, Welcome to icliniq.com. Dear, about your health condition, chronic intake of proton pump inhibitors (PPIs) leads to decreased acid in the stomach, leading to subacute intestinal bacterial overgrowth (SIBO). This may lead to bloating and indigestion. So avoid processed sugars and bakery products...  Read Full »

What does a bitter taste in the mouth during the morning indicate?

Query: Hello doctor, My father is 54 years old. He had a gallbladder surgery for gallstone removal 14 years ago. He takes medicines for BP and for hypothyroidism. His SGPT is 56, SGOT is 46 and ALP is 278. Earlier, for triglycerides, he used to take Fenofibrate. His HDL and LDL were not very high, rather...  Read Full »


Dr. Ashaq Hussain Parrey

Answer: Hello, Welcome to icliniq.com. I went through your post. A bitter taste in the early morning hours is seen in people with acid regurgitation or gastroesophageal reflux disease (GERD) and in smokers. I would suggest a course of PPI (proton pump inhibitors) with Levosulpride like capsule Sampraz L (a ...  Read Full »

I am taking a lesser amount of food as I feel obese. Am I anorexic?

Query: Hello doctor,I have had a loss of appetite and a feeling of nausea after eating for a while now. I also see myself as fat although I have been told I am not. I used to lower the amount of food I ate so that I would not put on weight. I only ate dinner as a way of getting thinner. Does this make me a...  Read Full »


Dr. Chandra Prakash Tanwar

Answer: Hello, Welcome to icliniq.com. You seem to be suffering from anorexia nervosa as you have been eating less so as not to gain weight, in spite of being told that you are not fat. It is a type of a psychiatric disorder. So, I suggest you consult a psychiatrist regarding this. For your complaints of n...  Read Full »

Can prolonged use of proton pump inhibitors cause loss of papillae on the tongue?

Query: Hi doctor,Part of my tongue seems to have lost some papillae. I have attached some pictures. Is this something to worry about? I take Nexium 40 mg daily. Kindly give your opinion.  Read Full »


Dr. Krishna Swaroop Achanta

Answer: Hi, Welcome to icliniq.com. I have seen the images attached (attachments removed to protect the patient's identity). The tongue will definitely be affected by tobacco usage or by drinking wine (alcohol consumption in any form will have an impact). Also, Nexium (Esomeprazole) 40 mg is used f...  Read Full »

Even after taking treatment for stomach pain, my pain persists. Why?

Query: Hi doctor, I had severe back pain and stomach pain two days ago. I visited my family physician, and he prescribed me Omcar 40 mg along with other medicines. He advised me to take Omcar 40 mg in the empty stomach daily morning, but I took it after lunch and dinner by mistake. Since last 3 hours, I a...  Read Full »


Dr. Ramesh Kumar S

Answer: Hi, Welcome to icliniq.com. Omeprazole (Omcar) and all other proton pump inhibitors are very safe medicines and can be taken for years without any side effect. As you are having pain, antispasmodics like tablet Cibis (combination of Clidinium, Chlordiazepoxide, and Dicyclomine) can be taken thrice...  Read Full »

After stopping Gabapentin, I have chills, vomiting, and anxiety. Why?

Query: Hi doctor, I have been taking Celexa 10 mg for two years. Recently, I was prescribed Gabapentin 100 mg twice daily, which I took for about a month, but started having stomach issues. So, I titrated it down to 100 mg a day for a week by myself and then stopped it. It has been almost three weeks and ...  Read Full »


Dr. Aditya Gupta

Answer: Hello, Welcome to icliniq.com. Withdrawal symptoms seem to be unlikely after three weeks of stopping Gabapentin. Check if you have a fever. If not I would suggest you try taking PPI (proton pump inhibitor) for vomiting and Benzodiazepines for anxiety and insomnia. Skip Celexa for a couple of days....  Read Full »

Kindly go through my blood report and provide your suggestion.

Query: Hi doctor, I visited gastroenterologist for my stomach problems. He carried out blood tests and gastroscopy. The result of gastroscopy was antral gastritis. The medicines caused it and I do not take them anymore. With this problem, I started losing hair and observed brittle nails. Always I feel hun...  Read Full »


Dr. Prakash H. Muddegowda

Answer: Hi, Welcome to icliniq.com. Based on your query and report, my opinion is as follows: MCHC or folic acid elevation has no significance in the absence of other abnormal values. Brittle nails and falling hair signify multiple nutritional deficiencies. A balanced diet including all vitamins and mineral...  Read Full »

I underwent GERD surgery. Should I have to take PPI life-long?

Query: Hi doctor, I am concerned about my husband's health. He is taking PPI medication for ten years now called Omeprazole. We think he has to quit the medication. Could you please recommend to us what to do? How to start? I am also extremely worried about his liver. I know about the damage PPI may cause...  Read Full »


Dr. Ajeet Kumar Lohana

Answer: Hello, Welcome to icliniq.com. Well, there are very few indications of lifelong PPI (proton pump inhibitors). 1. Patient has GERD with Barrett's esophagus and premalignant findings such as dysplasia 2. Post fundoplication (GERD surgery) if the patient on follow-up has Barrett's esophagus or evid...  Read Full »

Blood in vomit after drinking too much alcohol. Kindly help.

Query: Hello doctor,I am a 20 year old male. About three days ago, I vomited bright red blood after consuming excessive alcohol. This is the first time I have consumed more than one beer and I was also unconscious. I have not been having any pains or any other symptoms. After the first vomit of blood, I pu...  Read Full »


Dr. Ashaq Hussain Parrey

Answer: Hello, Welcome to icliniq.com. I went through your post. At this age, bleeding with vomiting is likely due to an injury to the lower esophagus because of the force of the vomit. If the bleeding was severe, then an upper GI (gastrointestinal) endoscopy is necessary for two reasons. Alcohol drinking ...  Read Full »

What should I do to prevent my recurring GERD symptoms?

Query: Hello doctor, I was diagnosed with eosinophilic esophagitis, GERD, and hiatal hernia three years back through an endoscopy. My symptoms during the period were non-cardiac chest pain (all cardiac tests were negative), infrequent regurgitation, and muscle tightness in my abdomen and shoulders. The do...  Read Full »


Dr. Ajeet Kumar Lohana

Answer: Hello, Welcome to icliniq.com. Well, the biopsy report (attachment removed to protect patient identity) does not show eosinophilic esophagitis, nor it showed that you have Barrett's esophagus. You have a sliding hernia and had significant reflux related esophagitis. I feel that this is again the ...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.